Simultaneous Acral Nodular Eruption and Flagellate Erythema Caused by Bleomycin

January 2005 | Volume 4 | Issue 1 | Case Reports | 81 | Copyright © January 2005

Maryann Mikhail, Mark Eichenbaum MD, Eric Gerstenfeld MD, Julie Duquette MD, Miriam Keltz Pomeranz MD, David Polsky MD PhD

Abstract
A 29-year-old male with AIDS was treated with bleomycin and vincristine for visceral Kaposi’s sarcoma. Three days later, he developed two distinct eruptions simultaneously. One eruption was characterized by tender, erythematous, edematous plaques and nodules on the palmar and dorsal surfaces of the hands, forearms, and elbows. The other consisted of grouped, erythematous, hyperpigmented streaks on the trunk, buttocks, and extremities. The patient subsequently received a second treatment consisting of vincristine with adriamycin, without bleomycin, and no cutaneous effects were seen. Diagnoses of flagellate erythema and acral nodular eruption secondary to bleomycin were made and confirmed histopathologically. To our knowledge, this is the first report of two cutaneous side effects of bleomycin appearing simultaneously in a patient with AIDS